Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 44, NWS Corpus Christi, TX

June 5, 2021Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2021, 7:46 PM CDT for Victoria County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 7:46 PM CDT (00:46 UTC)
Expired
Jun 5, 2021, 8:09 PM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1246 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS54 KCRP 060046
SVRCRP
TXC469-060130-
/O.NEW.KCRP.SV.W.0044.210606T0046Z-210606T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
746 PM CDT Sat Jun 5 2021

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Southeastern Victoria County in south central Texas...

* Until 830 PM CDT.

* At 746 PM CDT, a severe thunderstorm was located near Saxet Lakes,
  or near Victoria, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Victoria, Guadalupe, Placedo, Dacosta, Saxet Lakes and Bloomington.

This includes the following highways...
 US Highway 59 between mile markers 638 and 645.
 US Highway 77 between mile markers 586 and 590.
 US Highway 87 between mile markers 816 and 824.

&& 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

LAT...LON 2868 9709 2879 9708 2876 9673 2860 9692
TIME...MOT...LOC 0046Z 280DEG 15KT 2873 9701 

HAIL...1.00IN
WIND...60MPH
 
$$

TMT
3 follow-up statements
755 
WWUS54 KCRP 060057
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
757 PM CDT Sat Jun 5 2021

TXC469-060130-
/O.CON.KCRP.SV.W.0044.000000T0000Z-210606T0130Z/
Victoria TX-
757 PM CDT Sat Jun 5 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN VICTORIA COUNTY...

At 756 PM CDT, a severe thunderstorm was located over Guadalupe, or
just south of Victoria, moving east at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Victoria, Guadalupe, Placedo, Dacosta, Saxet Lakes and Bloomington. 

This includes the following highways...
 US Highway 59 between mile markers 638 and 645.
 US Highway 77 between mile markers 586 and 590.
 US Highway 87 between mile markers 816 and 824.

&& 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

LAT...LON 2868 9709 2879 9708 2876 9673 2860 9692
TIME...MOT...LOC 0056Z 277DEG 15KT 2873 9695 

HAIL...0.88IN
WIND...60MPH
 
$$

TMT
047 
WWUS54 KCRP 060103
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
803 PM CDT Sat Jun 5 2021

TXC469-060130-
/O.CON.KCRP.SV.W.0044.000000T0000Z-210606T0130Z/
Victoria TX-
803 PM CDT Sat Jun 5 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN VICTORIA COUNTY...

At 802 PM CDT, a severe thunderstorm was located over Guadalupe, or 8
miles southeast of Victoria, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Guadalupe, Placedo, Dacosta and Bloomington. 

This includes the following highways...
 US Highway 59 between mile markers 638 and 640.
 US Highway 87 between mile markers 816 and 824.

&& 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

LAT...LON 2867 9703 2877 9700 2876 9673 2860 9692
TIME...MOT...LOC 0102Z 287DEG 15KT 2871 9693 

HAIL...0.75IN
WIND...60MPH
 
$$

TMT
023 
WWUS54 KCRP 060109
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
809 PM CDT Sat Jun 5 2021

TXC469-060119-
/O.CAN.KCRP.SV.W.0044.000000T0000Z-210606T0130Z/
Victoria TX-
809 PM CDT Sat Jun 5 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VICTORIA COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 2867 9703 2877 9700 2876 9673 2860 9692
TIME...MOT...LOC 0106Z 280DEG 15KT 2870 9689 

$$

TMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:53 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 5, 6:53 PM CDT, 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
653 PM CDT Sat Jun 5 2021

.AVIATION...00Z TAFs

Scattered convection continues at this time over the Victoria
Crossroads, assisted by a weak upper level short wave trough to
the south of the mid level low over north Texas. Thunderstorms
will continue to affect VCT area until 02Z with MVFR ceilings
and vsbys, possibly IFR vsbys in heavy rain. Convection is
expected to diminish with loss of heating after 02Z. VFR
conditions will occur across the region until 07-08Z. Expect
low stratus to form over the coastal plains with mainly IFR
ceilings/MVFR vsbys for the inland sections and MVFR ceilings
closer to the coast through 14Z. Sporadic MVFR ceilings could
affect LRD/COT from 10-14Z. Ceilings will improved to MVFR for
the coastal plains by 14Z and VFR by 17Z Sunday.

&&

.PREV DISCUSSION... /Issued 419 PM CDT Sat Jun 5 2021/

SHORT TERM (Tonight through Sunday Night)...

Concur with the deterministic runs that the axis of the upper
level low pressure system will move slowly east of the CWA during
the period, along with increasing subsidence over the CWA. The
NAM maintains near normal PWAT values during the period.
Anticipate isolated convection this evening. Owing to increased
subsidence from the west, isolated convection is expected to
remain primarily offshore Sunday. Patchy fog anticipated over
interior portions of the CWA during mainly the 09-13z Sunday
period, per expected thermodynamic profile/light wind, and SREF
output.

LONG TERM (Monday through Saturday)...

The low that has been plaguing TX this week will finally move off to
the northeast towards the Great Lakes throughout the long term
period. A mid-level high builds in over TX as ridging dominates the
CONUS generally east of the Rockies. During this timeframe a low
that develops off the southern Coast of CA will move inland over the
Desert SW and quickly dissipates as it flows north around the ridge.

Expecting partly cloudy skies and warmer conditions to dominate
South Texas mostly next week as we dry out in the mid to upper
levels. Low level moisture remains due to moderate onshore flow and
have left small chance of PoP's in the forecast because of possible
shoers along the seabreeze. There's some uncertainty in the forecast
towards the end of the period however, so stuck with the NBM for
Thursday and beyond but may need to adjust as the forecast comes
into focus.

Likely to have SPS conditions out west for the Rio Grande Plains and
perhaps the Western Brush Country due to drier air allowing for Heat
Indices to climb into the triple digits.

MARINE...

Isolated convection anticipate overnight/early Sunday, as an upper
level low pressure system moves across the Waters. Drier conditions
Sunday night. A moderate to strong onshore flow Monday will
become moderate Tuesday then weak to moderate by Thursday morning
and persist through the end of the week except for a brief period
of moderate to strong flow on Friday. Isolated showers and
thunderstorms will be possible daily, mainly north of Port
Aransas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  89  77  89  78  /  20  10  10   0   0
Victoria          72  88  75  88  77  /  20  10  10  10  10
Laredo            75 102  76 102  77  /  10   0  10   0   0
Alice             72  94  75  95  77  /  20  10  10   0   0
Rockport          76  88  78  88  80  /  20  10  10  10  10
Cotulla           74  99  77 101  78  /  10  10  10   0  10
Kingsville        72  92  75  92  77  /  20  10  10   0   0
Navy Corpus       77  87  78  87  80  /  10  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jun 5, 3:53 AM CDT, 15 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
353 AM CDT Sat Jun 5 2021

TXZ229>234-239>247-342>347-442-443-447-060900-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
353 AM CDT Sat Jun 5 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible today from the
northern Brush Country to the Victoria Crossroads.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated thunderstorms will be possible daily over the Victoria
Crossroads and the Coastal Bend Monday through Friday.

Afternoon heat indices of 105 to 107 degrees are possible Sunday
through Wednesday from the Coastal Plains to the Rio Grande.

GMZ230-235-250-255-270-275-060900-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
353 AM CDT Sat Jun 5 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated thunderstorms are expected over the Coastal Waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated thunderstorms are expected across the Coastal Waters
through Monday.

In the hours before

Special weather statement, Jun 5, 6:09 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
609 PM CDT Sat Jun 5 2021

TXZ233-234-052330-
Victoria-Goliad-
609 PM CDT Sat Jun 5 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...

At 606 PM CDT, strong thunderstorms were clustered from 5 miles
north of Weesatche to near Schroeder to 5 miles north of Telferner,
moving northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with
these storms.

Locations impacted include...
Victoria, Fordtran, Victoria Colony Creek Country Club, Schroeder,
Ander, Mission Valley, Victoria Detar Hospital North, Weser, Nursery,
Victoria Riverside Park, Victoria College, Victoria Mall, Saxet
Lakes, Brentwood Subdivision, Salem, Victoria Regional Airport, Ball
Airport Area and Downtown Victoria.

This includes the following highways...
 US Highway 183 between mile markers 628 and 630.
 US Highway 59 between mile markers 645 and 648.
 US Highway 77 between mile markers 560 and 584.
 US Highway 87 between mile markers 798 and 812.

LAT...LON 2906 9694 2901 9683 2894 9680 2871 9709
      2887 9749 2892 9741 2887 9730 2910 9698
TIME...MOT...LOC 2306Z 202DEG 21KT 2883 9716

TMT
Special weather statement, Jun 5, 6:46 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Corpus Christi TX
646 PM CDT Sat Jun 5 2021

TXZ233-234-060030-
Victoria-Goliad-
646 PM CDT Sat Jun 5 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN VICTORIA AND
EXTREME NORTHEASTERN GOLIAD COUNTIES...

At 644 PM CDT, strong thunderstorms were clustered near Mission
Valley to 10 miles north of Victoria, moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Victoria, Victoria Colony Creek Country Club, Schroeder, Mission
Valley, Victoria Detar Hospital North, Nursery, Victoria Riverside
Park, Victoria College, Victoria Mall, Brentwood Subdivision, Salem,
Victoria Regional Airport, Telferner and Ball Airport Area.

This includes the following highways...
 US Highway 59 between mile markers 626 and 631.
 US Highway 77 between mile markers 564 and 582.
 US Highway 87 between mile markers 798 and 810.

LAT...LON 2887 9682 2874 9718 2889 9727 2892 9724
      2904 9691
TIME...MOT...LOC 2344Z 253DEG 18KT 2885 9713

TMT
Special weather statement, Jun 5, 7:04 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
704 PM CDT Sat Jun 5 2021

TXZ234-060030-
Victoria-
704 PM CDT Sat Jun 5 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VICTORIA COUNTY...

At 703 PM CDT, a strong thunderstorm was located over Victoria Mall,
or near Victoria, moving northeast at 25 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Victoria, Victoria Colony Creek Country Club, Victoria Detar Hospital
North, Victoria Riverside Park, Victoria College, Victoria Mall,
Brentwood Subdivision, Inez, Salem, Victoria Regional Airport,
Telferner, Ball Airport Area and Downtown Victoria.

This includes the following highways...
 US Highway 59 between mile markers 622 and 636.
 US Highway 77 between mile markers 566 and 576.
 US Highway 87 between mile markers 804 and 814.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2902 9683 2897 9681 2896 9681 2892 9679
      2892 9678 2890 9676 2889 9674 2884 9671
      2877 9701 2894 9709 2905 9690
TIME...MOT...LOC 0003Z 246DEG 22KT 2889 9698

TMT
Special weather statement, Jun 5, 7:27 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
727 PM CDT Sat Jun 5 2021

TXZ234-060100-
Victoria-
727 PM CDT Sat Jun 5 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VICTORIA COUNTY...

At 726 PM CDT, a strong thunderstorm was located near Saxet Lakes, or
7 miles southwest of Victoria, moving east at 20 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Victoria, Victoria Riverside Park, Victoria College, Saxet Lakes, Oak
Village and Downtown Victoria.

This includes the following highways...
 US Highway 59 between mile markers 634 and 648.
 US Highway 77 between mile markers 580 and 590.
 US Highway 87 between mile markers 810 and 816.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2867 9717 2886 9715 2881 9691 2862 9697
TIME...MOT...LOC 0026Z 279DEG 16KT 2876 9709

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:04 PM CDTSpecial Weather StatementCRPVictoria26 min
Jun 5, 7:27 PM CDTSpecial Weather StatementCRPVictoria33 min
Jun 5, 7:32 PM CDTAreal Flood AdvisoryCRPVictoria118 min
Jun 5, 7:43 PM CDTAreal Flood AdvisoryCRPVictoria2 hr
Jun 5, 8:39 PM CDTSpecial Weather StatementCRPBee36 min
Jun 5, 9:13 PM CDTSpecial Weather StatementCRPBee32 min
Jun 5, 10:17 PM CDTSpecial Weather StatementCRPLive Oak28 min
Jun 6, 10:09 AM CDTRiver Flood WarningCRPGoliad, Victoria12 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.